MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210708
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the twnfx ti 5.0 str anchr w/2 ultrb str n, the first anchor was entered in the bone on the patient¿s ankle without problems, by the surgeon.The second one broke when entering the bone in the ankle.It occurred when the tip of the anchor was inside the patient.The tip was left inside the bone in the patient.The surgeon is an experienced user of twinfix.No patient harm or death.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
One ed7210708 twinfix titanium 5.0 preloaded suture anchors with two ultrabraid suture needles returned.The device is used.Records say that there were two anchors being used and the second one failed during insertion.No portion of anchor was returned.The delivery device was returned damaged.There are four needles and associated sutures remaining in place within the device handle storage areas.The insertion shaft has obvious distortion of the steel shaft.The damage is focused at the second horizontal indicator line.The condition is consistent with loss of axial alignment and having excess force applied.It was not relayed whether the recommended prep occurred.No root cause related to the manufacture of the device was established.

Brand Name
TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7194232
Report Number1219602-2018-00076
Device Sequence Number13706713
Product Code MBI
UDI-Device Identifier03596010532206
UDI-Public(01)03596010532206(17)211221(10)50637730
Combination Product (Y/N)N
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2021
Device Model Number7210708
Device Catalogue Number7210708
Device Lot Number50637730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1